MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401061
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned guidewire revealed that the distal section was unraveled.The core wire was separated from the welding ball on its distal end.Also, it shows a kink approximately at 42 cm from its proximal end.The complaint is consistent with the returned device that the distal section was unraveled.The core wire was separated from the welding ball located at the most distal part of the device and kink on its body.It is most probable that anatomical/procedural factors could have generated the failure encountered.Based on all gathered information, the most probable root cause is "operational context." a dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff guidewire was used in a procedure.The procedure date is unknown.According to the complainant, the amplatz guidewire was shredded.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Investigation results revealed on (b)(6) 2018 that the core wire separated from the welding ball on its distal end.

Brand Name
AMPLATZ SUPER STIFF¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7726882
Report Number3005099803-2018-02335
Device Sequence Number19081719
Product Code EZB
UDI-Device Identifier08714729191162
UDI-Public08714729191162
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model NumberM0066401061
Device Catalogue Number640-106
Device Lot Number0021527541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1